MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G29988
Medical Device Problem Codes Material Separation (1562); Unraveled Material (1664)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number = pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during an angioplasty procedure, the braided line of the flexor ansel guiding sheath unraveled and separated upon removal.Although requested, additional information was not provided regarding event details and patient outcome.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation evaluation: a review of the dimensional verification, complaint history, device history record, and a functional test & visual inspection of the returned device was conducted during the investigation.The visual inspection of the returned packaged confirmed that the sheath, the.038 dilator, and the.018 dilator were returned for investigation.The.038 dilator tubing was separated.The tip of the separated dilator had no biomatter or damage.The proximal section of the.038 dilator tubing was measured 45.7cm.Severe elongation began at 37.1cm and continued to the distal end of the proximal section.The distal section of tubing measured 64.2cm.Elongation and twisting began at the proximal end of the segment to 8.5cm.The outer diameter of the proximal segment was.0716¿ and the outer diameter for the distal segment was.0714¿.The.018 dilator outer diameter measured.0715¿.During the functional test, the.018 dilator inserted through the sheath without any resistance, with a smooth transition, and snapped into the hub without any issues.The inner diameter of the sheath was verified with the appropriate checker, which also inserted smoothly.There was no other visible damage or biomatter on the sheath.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Furthermore, a review of the quality control procedures was conducted, and no gaps were discovered.The customer originally reported the device "unraveled," but upon evaluation, cook confirmed the.038 dilator tubing was stretched and separated.There was no damage to the sheath.Based on the information provided and the examination of the returned product, without additional information regarding the patient's anatomy or procedural use, the cause of the event cannot be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.Blank fields on this form indicate the information is unknown or unavailable.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7891207
Report Number1820334-2018-02767
Device Sequence Number2507986
Product Code DYB
UDI-Device Identifier00827002299887
UDI-Public(01)00827002299887(17)210614(10)8951077
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2021
Device Model NumberG29988
Device Catalogue NumberKCFW-5.0-18/38-90-RB-ANL1-HC
Device Lot Number8951077
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2018
Initial Date Received by Manufacturer 09/05/2018
Supplement Date Received by Manufacturer02/05/2019
03/30/2020
Initial Report FDA Received Date09/19/2018
Supplement Report FDA Received Date02/06/2019
03/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1